MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to migration, perforation and broken posterior side strut.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, and pain and suffering, loss of enjoyment of life and other damages.Information received per the medical records indicate that the patient has a history of bilateral acute pulmonary embolism with relative contraindication of anticoagulation.The patient was a poor candidate for long term anticoagulation as she stumbles and has an ataxic gait.The filter was implanted via the patient's right femoral vein.The tip of the sheath was placed at the level of the fourth lumbar vertebra.A vena cava gram was performed.No clots were found and the vena cava measured less than 30 mm in diameter.The sheath was repositioned so that the tip was at the level of the lowest renal vein, which was at the first lumbar vertebra.The filter was deployed with the top of the filter at the level of the lowest renal vein.The patient tolerated the procedure well.Information received per the patient profile form (ppf) states that the patient experienced filter fracture (posterior side strut), perforation of filter strut(s) outside the ivc and migration of fractured strut(s).The patient became aware of the reported events approximately five years and three months after the index procedure.The patient continues to experience worry related to the filter.
 
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.Please note that this is the initial report for this product.Additional information is pending and will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
As reported a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused migration, perforation and broken posterior side strut.The patient reported becoming aware of the events approximately five years and three months post implant.The patient also reported anxiety related to the filter.According to the medical records the indication for the filter implant was bilateral acute pulmonary embolism with a relative contraindication to anticoagulation due to an ataxic gate.The filter was placed via the right femoral vein and deployed with the top of the filter at the level of the lowest renal vein.The patient tolerated the procedure well.Prior to deployment a vena cava gram was performed, no clots were found, and the vena cava measured less than 30 mm in diameter.The product remains implant and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu) and notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The ifu also states that filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.Ivc filter migration is a known potential adverse event associated with all ivc filter implants and is listed in the ifu as such.Possible causes for filter migration include mega cava, wire entrapment during central venous catheter placement, ¿sail¿ effect (cranial migration) of large clot burden within the filter, mechanical device failure, and operator error.Physiologic causes of migration may result from temporary dysmorphism of the inferior vena cava including bending, coughing or valsalva maneuvers resulting in dislodgment of the filter.Without procedural films or post implant imaging available for review, the reported events could not be confirmed or further clarified.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14260916
Report Number9616099-2022-05603
Device Sequence Number14878723
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot Number17317209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date05/02/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LONG VENA CAVA FILTER SHEATH.; UNKNOWN DILATOR SHEATH ASSEMBLY.; UNKNOWN MICROPUNCTURE KIT.; UNKNOWN MICROPUNCTURE SHEATH.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age74 YR
Patient SexFemale